Lake Huron, 2013

Marine Thunderstorm Wind in Lake Huron, September 11, 2013

September 11, 2013 · NWS DTX · 1 event in 1 county or zone

A thunderstorm over Fort Gratroit moved into southern Lake Huron, producing a wind gust to 39 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A thunderstorm over Fort Gratroit moved into southern Lake Huron, producing a wind gust to 39 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Sep 11, 3:00 PM EST, 3 hours 12 minutes earlier.

Area forecast discussion, Sep 11, 3:00 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
400 PM EDT WED SEP 11 2013

.SHORT TERM...THROUGH TONIGHT

WEAK COLD FRONT NOW LIES OVER CENTRAL MICHIGAN PER LATEST SURFACE
ANALYSIS. THIS SHOULD LIMIT SHOWER/TSTORM DEVELOPMENT THIS
AFTERNOON/EVENING ACROSS THE SAGINAW VALLEY AND NORTHERN THUMB...AND
POPS THERE WERE KEPT VERY LOW. 19Z SPC MESOANALYSIS SHOWS THE BEST
INSTABILITY CURRENTLY LIES FROM THE FLINT AREA SOUTHWARD...EVEN
SHOWING AN UNCAPPED ENVIRONMENT OVER THIS AREA. 18Z DTX RAOB SHOWED
A WEAK CAP REMAINING HOWEVER NEAR 850 MB (-11 J/KG)...AND CLOUDS AT
THE OFFICE ARE HAVING TROUBLE DEVELOPING VERTICALLY AT
1930Z...SUPPORTING THE IDEA THAT AT LEAST A WEAK CAP REMAINED NORTH
AND WEST OF DTX. FURTHER SOUTH AND EAST WHERE SURFACE TEMPERATURES
ARE WARMER...SATELLITE IMAGERY HAS SHOWN A MORE ROBUST DEVELOPMENT
OF THE CU FIELD...AND RADAR HAS SHOWN A FEW WEAK CELLS STARTING TO
FORM. THIS IS THE AREA...ROUGHLY SOUTH OF A LINE FROM PORT HURON TO
WHERE CHANCE FOR THUNDERSTORMS WILL BE THE GREATEST AS THE FRONT
SLOWLY SAGS SOUTH LATE THIS AFTERNOON AND TONIGHT...AND WHERE SEVERE
POTENTIAL STILL LOOKS THE BEST. BIGGEST SEVERE THREAT WOULD BE
DAMAGING WIND GUSTS TO 60 MPH GIVEN INVERTED-V LOOK TO
SOUNDINGS...UNIDIRECTIONAL WIND PROFILES...AND MODEST CAPE VALUES
AROUND 2000 J/KG. LOCALIZED FLOODING MAY ALSO BE A THREAT IF
MULTIPLE STORMS AFFECT THE SAME AREA. STORMS WILL BE CAPABLE OF VERY
HEAVY RAINFALL AS PW VALUES AHEAD OF THE FRONT ARE EXPECTED TO POOL
TO OVER 1.75 INCHES.

THETA-E RIDGE OVER THE AREA WILL GET SHUNTED SOUTHWARD TONIGHT AS
UPPER TROUGHING OVER MANITOBA PUSHES INTO THE WESTERN AND NORTHERN
GREAT LAKES. THIS WILL HELP THE FRONT CLEAR THE AREA AND END THE
THREAT FOR LINGERING SHOWERS AND THUNDERSTORMS FROM NORTH TO SOUTH
TONIGHT. HIGHER DEWPOINTS AND LINGERING CLOUD COVER WILL MAKE FOR
ONE MORE MILD NIGHT...ESPECIALLY SOUTH OF M-59. LOWS TONIGHT SHOULD
RANGE BETWEEN 60 AND 70.

&&

.LONG TERM...THURSDAY THROUGH TUESDAY

LONGWAVE PATTERN BECOMING QUITE ENERGETIC WITH MUCH OF THE ENERGY
AND RESULTING WAVES WILL REMAIN OVER CANADA...ALTHOUGH A COUPLE
STRONGER TROUGHS WILL DIG INTO THE GREAT LAKES REGION. MEANWHILE THE
PERSISTENT RIDGE OVER THE WEST COAST WILL TRY TO RELEASE AND SLOWLY
TRACK EASTWARD BUT THE PAIR OF TROUGHS WILL SLOW IT PROGRESS THROUGH
THE WEEKEND. THE GREAT LAKES IS PLACED IN THE TRANSITION ZONE
BETWEEN THE RIDGE AND DIGGING TROUGH BUT THE THOUGH WILL PREVAIL
INTO NEXT WEEK KEEPING THE AREA BELOW NORMAL IN TERMS OF TEMPS BUT
MOSTLY DRY.

ZOOMING OUT AND LOOKING AT THE NORTHERN HEMISPHERE...THE COLDEST
AIRMASS WILL BE OVER NE CANADA FOR THE END OF THE WEEK. AS THE
TROUGH DIGS INTO THE GREAT LAKES...THIS AIRMASS WILL BRUSH BY SE MI.
IMPRESSIVE CAA PATTERN WILL SET UP WITH MODELS INDICATING 500MB
HEIGHTS AROUND 560 DAM AND 850MB TEMPS DOWN TO -1C MOVING OVER THE
REGION THURSDAY NIGHT. -6C IS NOT FAR AWAY JUST NORTH OF LAKE HURON.
THIS WILL DROP MINS INTO THE 40S THURSDAY NIGHT. THE COLD NORTHERLY
FLOW WILL CONTINUE THROUGH FRIDAY AS SFC HIGH PRESSURE MOVING INTO
THE REGION KEEPS A TIGHT GRADIENT SET UP OVER THE STATE. ALTHOUGH
MIDLEVEL HEIGHTS WILL STEADY AND TRY TO START INCREASING THROUGH THE
DAY...THE COLD AIR IN THE LOW LEVELS WILL KEEP IS MUCH COLDER THEN
THEN WE HAVE SEEN IN A WHILE WITH HIGHS STRUGGLING TO REACH 60.
HELPING KEEP THINGS COOL WILL BE A LAKE EFFECT STRATUS DECK THAT
FORMS AND BLANKETS MUCH OF SE MI...ESPECIALLY OVER THE THUMB. DELTA
T/S WILL BE PLENTY TO PRODUCE SHOWERS OVER SOUTHERN LAKE HURON WHICH
MAY DRIFT INLAND WITH THE N/NE FLOW. EVENTUALLY THE DRY HIGH
PRESSURE SYSTEM WILL PUSH FAR ENOUGH EAST TO DISRUPT THE FAVORABLE
FETCH AND SCOUR OUT THE CLOUDS. THIS CLEARING TREND AND DRY AIR WILL
PRODUCE FAVORABLE RADIATIONAL COOLING CONDITIONS FRIDAY NIGHT AND
SATURDAY MORNING. MODEL GUIDANCE IS ADVERTISING TEMPS INTO THE
MID/UPPER 30 FOR MOST LOCATIONS...EXCLUDING THE DETROIT METRO AREA
AND LOCATIONS ALONG THE SHORELINE. THIS MAY LEAD TO THE FIRST FROST
HEADLINE OF THE SEASON FOR THE SAGINAW VALLEY INTO THE THUMB.

THINGS WILL QUIET DOWN FOR THE WEEKEND WITH A SLOW WARMING TREND AS
THE UPPER LEVEL RIDGE INCHES CLOSER TO SE MI AND WINDS BECOME MORE
WESTERLY...BUT TEMPS WILL STILL STRUGGLE TO REACH 70. THE NEXT
FEATURE OF NOTE WILL BE ANOTHER COLD FRONT DROPPING THROUGH THE
STATE ON SUNDAY NIGHT. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO
THE AREA. IN ADDITION...IT WILL KNOCK THE RIDGE BACK TO THE SW
TEMPORARILY PREVENTING ANY NOTABLE WARMUP.

&&

.MARINE...

A WEAK COLD FRONT WILL CONTINUE TO SAG SOUTHWARD THROUGH THE CENTRAL
AND SOUTHERN GREAT LAKES THROUGH TONIGHT. THIS WILL PROVIDE A CHANCE
OF THUNDERSTORMS FROM SOUTHERN LAKE HURON SOUTHWARD...WITH BETTER
COVERAGE AND A CHANCE FOR STRONG TO SEVERE STORMS OVER LAKE ST CLAIR
AND WESTERN LAKE ERIE. A SECOND AND STRONGER COLD FRONT WILL BEGIN
TO DROP ACROSS LAKE HURON LATE TONIGHT...AND CONTINUE SOUTH ACROSS
THE REMAINDER OF THE AREA ON THURSDAY. THE AIRMASS BEHIND THE FRONT
WILL BE MUCH COOLER AND WILL BOOST INSTABILITY OVER THE WARMER
WATERS OF LAKE HURON...LEADING TO GUSTY WINDS AND INCREASED WAVES.
COLDER AIR WILL CONTINUE TO POUR INTO THE AREA THURSDAY NIGHT AND
FRIDAY...SUSTAINING GUSTY WINDS AND LARGE WAVES THROUGH FRIDAY.

&&

.AVIATION...ISSUED 129 PM EDT WED SEP 11 2013

//DISCUSSION...

A WEAK COLD FRONT WILL DROP ACROSS SOUTHEAST MICHIGAN THIS AFTERNOON
AND INTO THIS EVENING. INSTABILITY WILL INCREASE IN ADVANCE OF THE
FRONT...ESPECIALLY FROM FNT SOUTHWARD. THIS WILL ALLOW SHOWERS AND
THUNDERSTORMS TO DEVELOP AHEAD OF AND ALONG THE FRONT...ALTHOUGH
COVERAGE AND LOCATION OF INITIATION OF ARE SOMEWHAT UNCERTAIN RIGHT
NOW DUE A CAP (WARM LAYER) IN THE ATMOSPHERE. STORMS SHOULD BEGIN TO
FIRE WHEN THIS CAP ERODES...WHICH IS ESTIMATED TO OCCUR BETWEEN 18Z
AND 20Z PER LATEST FORECAST MODEL DATA. THE BEST CHANCE FOR
THUNDERSTORMS WILL BE AFTER 20Z. THUNDERSTORMS FROM FNT SOUTH MAY
BECOME STRONG TO SEVERE. BEHIND THE FRONT...NORTHWEST WINDS WILL
GUST BETWEEN 20 AND 25 KNOTS THURSDAY AFTERNOON. DRIER AIR WORKING
INTO THE AREA MAY KEEP CLOUD DECK BELOW 5000 FEET
SCATTERED...HOWEVER WILL WATCH POTENTIAL FOR ADDITIONAL MOISTURE
STREAMING OFF THE GREAT LAKES TO FORM A BKN DECK (PARTICULARLY EARLY
IN THE DAY).

FOR DTW...MORE ORGANIZED LARGE SCALE FORCING DURING THE EVENING
SUGGESTS A FAIRLY GOOD CHANCE FOR WIDESPREAD SHOWERS AND
THUNDERSTORMS AT METRO LATE THIS AFTERNOON THROUGH THE EVENING.
WHILE THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS ANYTIME AFTER
18Z...THE BEST POTENTIAL WILL HOLD OFF UNTIL AFTER 21Z.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN THUNDERSTORMS LATE THIS AFTERNOON AND EVENING.

* LOW CONFIDENCE WITH CEILINGS BELOW 5000 FEET THURSDAY MORNING.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ069-MIZ070-MIZ076...UNTIL 10 PM WEDNESDAY.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING OUTER SAGINAW BAY...FROM 4 PM THURSDAY TO 2 AM
     SATURDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...HLO
LONG TERM....DRK
MARINE.......HLO
AVIATION.....HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 11, 3:22 PM EST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
422 PM EDT WED SEP 11 2013

MIZ060>063-068>070-075-076-082-083-122030-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
422 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THROUGH TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE
THIS AFTERNOON INTO TONIGHT. THERE IS A SLIGHT CHANCE THESE
STORMS WILL BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WIND
GUSTS TO 60 MPH. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO
PRODUCE LOCALLY HEAVY RAINFALL. THUNDERSTORM MOTION WILL BE TO THE
EAST AT 35 TO 40 MPH.

A HEAT ADVISORY REMAINS IN EFFECT FOR THE DETROIT METROPOLITAN
AREA THROUGH THIS EVENING. PLEASE SEE THE LATEST FORECAST FOR MORE
DETAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-122030-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
422 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS FROM LATE THIS AFTERNOON INTO
TONIGHT FROM SOUTHERN LAKE HURON SOUTHWARD. STORMS OVER LAKE ST
CLAIR AND WESTERN LAKE ERIE HAVE THE POTENTIAL TO BECOME
SEVERE...WITH THE GREATEST THREAT BEING DAMAGING WIND GUSTS TO 50
KNOTS. STORM MOTION WILL BE TO THE EAST AT 35 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAKE HURON NEARSHORE
WATERS INCLUDING OUTER SAGINAW BAY THURSDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT. AN ADDITIONAL SMALL CRAFT ADVISORY MAY BE NEEDED FOR
INNER SAGINAW BAY THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

MIZ047>049-053>055-122030-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
422 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS FROM LATE THIS AFTERNOON INTO
TONIGHT. WHILE THE THREAT FOR SEVERE WEATHER IS EXPECTED TO REMAIN
SOUTH OF THE AREA...WIND GUSTS TO 45 MPH AND SMALL HAIL WILL
REMAIN POSSIBLE. THUNDERSTORM MOTION WILL BE TO THE EAST AT AROUND
35 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Sep 11, 5:44 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
644 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     PONTIAC                 42.65N 83.29W
09/11/2013                   OAKLAND            MI   911 CALL CENTER

            UTILITY POLE DOWN AT WOODWARD AND RAPID.

0605 PM     TSTM WND DMG     4 SSE OXFORD            42.77N 83.21W
09/11/2013                   OAKLAND            MI   911 CALL CENTER

            TREES DOWN. TIME ESTIMATED FROM RADAR

0611 PM     TSTM WND DMG     3 SSE LAKEVILLE         42.78N 83.14W
09/11/2013                   OAKLAND            MI   911 CALL CENTER

            TREES DOWN. TIME ESTIMATED FROM RADAR.

0615 PM     TSTM WND DMG     6 E OXFORD              42.83N 83.14W
09/11/2013                   OAKLAND            MI   911 CALL CENTER

            TREE DOWN AT ROCHESTER AND LAKEVILLE SOUTH OF LEONARD.
            TIME ESTIMATED FROM RADAR.

0630 PM     TSTM WND DMG     COMMERCE                42.59N 83.49W
09/11/2013                   OAKLAND            MI   911 CALL CENTER

            TREES AND WIRES DOWN IN COMMERCE TOWNSHIP - TIME
            ESTIMATED BY RADAR.

&&

THOMPSON
Local storm report, Sep 11, 5:50 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
650 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     2 N COMMERCE            42.62N 83.49W
09/11/2013                   OAKLAND            MI   AMATEUR RADIO

            3 INCH DIAMETER TREE DOWN/ HEAVY RAIN...1 INCH. TIME IS
            RADAR INDICATED.

&&

THOMPSON
Local storm report, Sep 11, 5:52 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
652 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     2 E ROCHESTER           42.68N 83.08W
09/11/2013                   MACOMB             MI   TRAINED SPOTTER

            12 INCH DIAMETER TREE LIMBS DOWN ON 24 MILE BETWEEN
            SHELBY AND DEQUINDRE ROADS. RADAR ESTIMATED TIME.

&&

KURIMSKI
Local storm report, Sep 11, 5:58 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
658 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     5 WNW LIVONIA           42.43N 83.47W
09/11/2013                   WAYNE              MI   TRAINED SPOTTER

            POWERLINES DOWN

&&

THOMPSON
Local storm report, Sep 11, 6:01 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
701 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     LIVONIA                 42.40N 83.37W
09/11/2013  E50 MPH          WAYNE              MI   TRAINED SPOTTER

            1 TO 2 INCH DIAMETER TREE BRANCHES DOWN.

&&

KURIMSKI
Local storm report, Sep 11, 6:07 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
707 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     FARMINGTON              42.46N 83.38W
09/11/2013                   OAKLAND            MI   TRAINED SPOTTER

            BILLBOARD REPORTED DOWN

&&

THOMPSON

The radar

The Detroit radar (KDTX), 92 km away, was scanning. The volume nearest the first event began at 23:11 UTC.

Open the radar archive at this moment

Event by event

1 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Port Sanilac to Port Huron Mi

When
September 11, 6:12 PM EST
Where
Port Sanilac to Port Huron Mi forecast zone, 1.87 mi N of Port Huron
Measured
34 kt (39 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.007, -82.423

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2013Every state in 2013This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473535.